New Important First Aid Information
Position change Anaphylactic Shock Treatment
Please inform all First Aiders & staff that if any one has an anaphylactic incident the patient must be placed into a shock position (Flat on the floor with legs raised), even if the patient has difficulty breathing they must not be sat up! Due to Shock……
Adults – One pen is usually sufficient and should be with them at all times.
Usually if they use an EpiPen it will be Yellow in colour.
Paediatric – Two pens must be always with the child at all times – Timing issue – Usually if the child uses a Jr EpiPen they will be Green in colour.
- Lay casualty in Shock position
- Dial 999 / 112 for an Ambulance (Patients should always go to hospital because of further complications.)
- The casualty may have been issued with an auto injector of Adrenaline.
- Adults usually deliver their own medication, Child will need assistance and if you have had the appropriate training, you may assist.
- If this is the first incident – Tell the operator ‘Unknown Anaphylactic’
- Airway management be prepared for vomiting
- If the casualty becomes unconscious place into Recovery position, checking Airway and Breathing & Vomiting
- If the patient has airway or breathing difficulties DO NOT sit them up!
Always remember to send the First Aiders on the 3hr Annual refresher training session.
Things do change, practice gives you confidence, 3 years is a long time to wait for re-qualification!
Tel: 01527 457527
- Training & Development for Life -